Did 5 htp cause sinus pressure and headaches?

Discussion in 'Alternative Therapies' started by valerie1277, Sep 22, 2013.

  1. valerie1277

    valerie1277 Member

    I've been taking 5 HTP for a while as I do not want to take an SSRI because of side effects. It always seemed to help stabilize my mood but I am now wondering if it could be the primary cause of severe sinus pressure in the upper bridge of my nose and face while also giving me daily headaches.

    I've stopped taking it but it could if it is the cause, it could take a while to exit my system.

    I question this because I've been to many doctors about this headache problem and am now going to see a Neurologist. Went to 2 ENT docs, one said it could be infection and another said he thought it was migraines. This is what got me thinking it could be related to 5 HTP.

    Not a lot of information on this because people think 5 HTP should help with migraines. I realize everyone's make up is different but hoping for some feedback.

    I've decided to stop taking medications all together for the time being to see if I can get to the bottom of this problem as it is really debilitating and no need to over medicate.

    However, if anyone has experienced this I'd love to hear, while also wondering how long it took for headaches to subside once quitting this supplement.

    Tired of always having a cloudy head!

    Thanks in advance!
  2. mbofov

    mbofov Member

    Valerie - what dose of 5-htp are you taking? When I first took it, it gave me a moderate headache for about a week, but was helping with sleep so stuck it out and the headache stopped. I take 100 mg. a night with no problem.

    It might be causing your headache, I guess the only way to find out is to stop it. I've never heard of it causing sinus pressure, but you never know.

    If it turns out 5-htp is the culprit, you might try l-tryptophan. It's related to 5-htp but it never gave me a headache. It costs a little more though.

    Let us know what happens!

    Mary
  3. jaminhealth

    jaminhealth Well-Known Member

    Cloudy head equals brain fog I guess, right...hear that one here a LOT. I've never had the "fog", but believe it is because I've been taking grape seed ex for 18 yrs....

    Have you ever taking grape seed ex, if not, google

    grape seed extract and brain fog....

    You will find a lot of info. If you decide to try it, give it a good 3 months before you make a decision, you may be surprised.... jam

    Oh, i've taken 5HTP off and on for years, but never felt anything
    from it that I can put any emphasis on.....